MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PVE35A
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/28/2026.D4: batch #unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? what surgical procedure was performed? what is the surgeon¿s experience with the pvs device? what is the compressed width and thickness of the vessel? what is the estimated compressed width of the target vessel? did the surgeon wait 15 seconds prior to firing? did the surgeon ensure that the complete width of the compressed vessel was proximal to the cut line on the device? did the surgeon confirm that no extraneous tissue was distal to the cut line within the jaws? were any surgical clips used in the area of the device firing? were there any difficulties with the device or staple formation during the initial procedure? how was the post-op bleeding identified? how many days postoperative was the bleeding identified? what was the total estimated blood loss (ml)? was a transfusion required? what was the pre and postoperative anti-coagulant and pain management protocol? was there calcification of tissue that impeded clamping or cutting? were there any pre-exiting patient conditions? any clips, clamps, or graspers near the area where the device was being fired? what is the current status of the patient? what is meant by ¿failed to function correctly¿.Can more information be provided? what is meant by ¿anterior row of metallic clips¿? was it left side or right side of the staple line? please provide a timeline of events.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device pve35a lot number a99n25 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the stapler malfunctioned following application to the renal vein.According to the report, the anterior row of metallic clips failed to function correctly, resulting in significant bleeding and requiring conversion to open surgery.The current status of the patient is unknown.Additional information requested.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50500187
Report Number3005075853-2026-07171
Device Sequence Number21197081
Product Code GDW
UDI-Device Identifier10705036014584
UDI-Public(01)10705036014584(17)290131(10)A99N25
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPVE35A
Device Lot NumberA99N25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date08/28/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexUnknown